DocumentCode
1190686
Title
Recursive structure of noncausal Gauss-Markov random fields
Author
Moura, J.M.F. ; Balram, N.
Author_Institution
Dept. of Electr. & Comput. Eng., Carnegie-Mellon Univ., Pittsburgh, PA, USA
Volume
38
Issue
2
fYear
1992
fDate
3/1/1992 12:00:00 AM
Firstpage
334
Lastpage
354
Abstract
An approach is developed for noncausal Gauss-Markov random fields (GMRFs) that enables the use of recursive procedures while retaining the noncausality of the field. Recursive representations are established that are equivalent to the original field. This is achieved by first presenting a canonical representation for GMRFs that is based on the inverse of the covariance matrix, which is called the potential matrix. It is this matrix rather than the field covariance that reflects in a natural way the MRF structure. From its properties, two equivalent one-sided representations are derived, each of which is obtained as the successive iterates of a Riccati-type equation. For homogeneous fields, these unilateral descriptions are symmetrized versions of each other, the study of only one Riccati equation being required. It is proven that this Riccati equation converges at a geometric rate, therefore the one-sided representations are asymptotically invariant. These unilateral representations make it possible to process the fields with well-known recursive techniques such as Kalman-Bucy filters and two-point smoothers.<>
Keywords
Markov processes; filtering and prediction theory; information theory; matrix algebra; random processes; recursive functions; signal processing; Kalman-Bucy filters; Riccati-type equation; canonical representation; covariance matrix; homogeneous fields; noncausal Gauss-Markov random fields; one-sided representations; potential matrix; recursive techniques; signal processing; two-point smoothers; unilateral representations; Covariance matrix; Filters; Gaussian processes; Image processing; Iterative algorithms; Markov random fields; Riccati equations; Senior members; Signal processing; Signal processing algorithms;
fLanguage
English
Journal_Title
Information Theory, IEEE Transactions on
Publisher
ieee
ISSN
0018-9448
Type
jour
DOI
10.1109/18.119691
Filename
119691
Link To Document